advertisement
Question
Posted by: Sand | 2004/11/22

Symbicord & oral cortisone

Hi Doc,

I am a chronic asthmatic as a result off this I take Oral cortisone & a daily turbuhaler which has a bit of cortisone in it. I noticed that I have these really bad breakouts when I use any of this medication. I 'm assuming that it is the cortisone. Is this normal because I was told that cortisone is sometimes used to cure skin ailments. What can I do to prevent this ? I don't want to discontinue using the medication as it really helps me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Sand, it might be due to the oral cortisone, but you’re not supposed to take the oral cortisone continuously. This basically means that your asthma isn’t under control and that you will have to see your doctor about it.
Cortisone is a treatment for skin disorders like eczema and allergies, but it might increase the chances of developing fungal and bacterial infections. This is true for all cortisones except inhaled ones like Symbicord®. Maybe the next step should be to see a pulmonologist (lung specialist). Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Mandie | 2005/12/14

My daugter was diagnosed with asthma at age 2. She is now 8. She's been using cymbicord twice a day since March and have picked up a lot of weight. She also battles to concentrate. I've stopped giving her cymbicord for two weeks now and the asthma seems no worse than while on it. Will she loose the weight? Could the difficulty to concentrat e have anything to do with cymbicord? Is there other medicine that won't give these problems she can use should it worsen again?

Reply to Mandie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement